Florida, 2018

Tropical Storm and Storm Surge in Florida, September 4 to 5, 2018

September 4 to 5, 2018 · NWS MOB · 6 events in 2 counties and zones

Tropical Storm Gordon made landfall just west of the Alabama-Mississippi at 1015 PM CDT on September 4, 2018 with estimated maximum sustained winds of 70 mph. Gordon then tracked northwest into portions of inland southeast Mississippi late on the night of September 4th into the early morning of September 5th.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Tropical Storm Gordon made landfall just west of the Alabama-Mississippi at 1015 PM CDT on September 4, 2018 with estimated maximum sustained winds of 70 mph. Gordon then tracked northwest into portions of inland southeast Mississippi late on the night of September 4th into the early morning of September 5th.

Gordon produced sustained tropical storm force winds Greene and George counties in Mississippi, coastal Alabama, as well as Escambia County in Florida. The strongest winds were confined to the immediate coast, with Dauphin Island experiencing gusts to hurricane force in the northern eyewall. Wind gusts to hurricane force were reported on Dauphin Island with sustained tropical storm force winds reported as far north as the |Mobile Regional Airport. Some homes on Dauphin Island experienced roof and siding damage. Isolated to scattered down trees and power outages were reported in southern mobile county. Further east, tropical storm force winds, primarily in gusts, impacted areas of Baldwin county south of interstate 10 with the strongest winds along the immediate coast. Strong tropical storm force winds were felt on the Ft. Morgan peninsula where a few homes suffered some siding or roof damage. The steeple was blown off of the Romar Beach Baptist church in Orange Beach. Some trees were downed and scattered power outages were reported. In Escambia County, FL, tropical storm force wind gusts impacted the southern half of the county, especially in the Pensacola metro and the immediate coast. Sustained tropical storm force winds were reported at Pensacola NAS. One fatality was reported near Pensacola when a tree fell onto a mobile home and killed a small child. In Greene and George counties in Mississippi, tropical storm force winds downed trees and power lines, particularly in the Merrill and Richton communities. One home in Richton was significantly damaged by a downed tree.

Storm surge inundation peaked between 2 to 3 feet across coastal Alabama and Escambia County, FL. This resulted in flooding of typically low lying areas of Mobile and Baldwin Counties, including the west end of Dauphin Island and the US Highway 90 Causeway. The Fort Pickens area in Florida experienced significant coastal flooding and beach erosion.

Rainfall totals of 6-12 inches were recorded to the east of the center, primarily over Baldwin, Washington, Choctaw, Clarke, Escamba AL, Escambia FL, and Santa Rosa FL. The highest total measured was 12.45 inches 7 miles ENE of Gulf Breeze, FL. This resulted in areas of flash flooding, along with some significant river flooding. The Styx River reached major flood stage while the Fish River reached moderate flood stage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Sep 4, 3:38 PM CST, 1 hour 22 minutes earlier.

Area forecast discussion, Sep 4, 3:38 PM CST, 1 hour 22 minutes before
Area Forecast Discussion...Corrected
National Weather Service Mobile AL
438 PM CDT Tue Sep 4 2018

.NEAR TERM /Now Through Wednesday/...Tropical storm Gordon continues
to lift northwest with the latest forecast track from the
National Hurricane Center changing little with a landfall over
the Mississippi Gulf Coast this evening. There remains a small
window of opportunity for Gordon to increase to category 1
hurricane strength before landfall. Radar continues to show
rainbands over the coastal waters getting better defined,
spiraling westward and gradually inland as Gordon gains latitude.
There has been a history of brief strong wind gusts in rainbands
passing over observation points. In fact, Buoy 42012 indicated
sustained winds of 40.8 kts (47 mph) and peak gusts to 50.5 kts (58
mph) at 430 PM. We have also received reports of some water run-up
beginning on Dauphin Island. Conditions will continue to deteriorate
going into the evening.

All tropical hazards remain unchanged. The main takeaway
forecasters want to emphasize is that the bulk of the impacts,
strong winds/heavy rains in squalls, coastal flooding/surge, and
the potential of tornadoes will all be a threat tonight in warned
areas, to the east of where Gordon makes landfall. Remember
impacts from landfalling tropical systems can occur well away from
where the center makes landfall. Stay tuned.

Gordon is forecast to be weakening as it lifts northwest across
southwest Mississippi on Wednesday. Even so, there remains a heavy
rain and flooding threat in any detached rainbands during the
day. /10

.SHORT TERM /Wednesday night Through Friday night/...Upper level
ridge over the Mid-Atlantic builds west during the short term.
Lingering deep layer tropical moisture plume stretching southeast
into the western zones from the remnants of Gordon over southwest
Arkansas supports maintaining a likelihood (60%) PoP over the
western zones Thursday. Some of the rains could be locally heavy.
Chance east. Chances of showers and storms trend closer to
seasonal on Friday. /10

.LONG TERM /Saturday Through Tuesday/...Deep layer ridge builds
yet again over the Mid-Atlantic through the course of the medium
range while a trof axis in the higher levels is positioned over
the Plains. Environmental moisture remains sufficient for daily
rain chances to remain near seasonal levels given the westward
passage of mid level impulses on the southern periphery of the
deep ridge to aid in ascent. /10

&&

.MARINE...Impactful weather this period will be tonight. As
Tropical Storm Gordon gains latitude with the center approaching
the MS Gulf coast, marine conditions will deteriorate with high
winds and visibility reducing rains in squalls, elevated waves
over bays/sounds and high seas over the open Gulf waters. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      72  85  73  88  71  89  71  89 / 100 100  40  60  20  40  20  50
Pensacola   75  84  75  88  74  88  74  88 / 100  90  30  50  20  40  20  40
Destin      76  85  76  88  75  87  74  87 / 100  90  20  40  20  40  30  50
Evergreen   72  86  72  90  71  90  70  90 /  80  90  30  50  20  20  10  40
Waynesboro  71  83  71  86  70  89  69  89 / 100  90  50  60  20  40  10  30
Camden      74  85  73  90  71  91  71  90 /  70  90  30  50  20  20  10  30
Crestview   72  86  71  90  71  89  70  89 /  80  90  20  40  20  40  20  40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through Wednesday evening for ALZ052-059-
     261>266.

     Tropical Storm Warning for ALZ261-262.

     Hurricane Warning for ALZ263>266.

     High Rip Current Risk through Wednesday evening for ALZ265-266.

FL...Flash Flood Watch through Wednesday evening for FLZ201>204.

     Tropical Storm Warning for FLZ201-202-204-206.

     High Rip Current Risk through Wednesday evening for FLZ202-204-
     206.

MS...Flash Flood Watch through Wednesday evening for MSZ067-075-076-
     078-079.

     Tropical Storm Warning for MSZ075-076-078-079.

GM...Tropical Storm Warning for GMZ634-635-655.

     Hurricane Warning for GMZ630>633-650-670-675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Sep 4, 3:57 PM CST, 1 hour 3 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
457 PM CDT Tue Sep 4 2018

ALZ265-266-052200-
Mobile Coastal-Baldwin Coastal-
457 PM CDT Tue Sep 4 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...
...HURRICANE AND TROPICAL STORM WARNINGS REMAIN IN EFFECT...

This Hazardous Weather Outlook is for southwest Alabama.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.
   Flash Flood Watch.
   Hurricane Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.
   Flash Flood Watch.
   Hurricane Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation likely tonight.

ALZ263-264-052200-
Mobile Central-Baldwin Central-
457 PM CDT Tue Sep 4 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...
...HURRICANE WARNING IN EFFECT...

This Hazardous Weather Outlook is for southwest Alabama.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Flash Flood Watch.
   Hurricane Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Flash Flood Watch.
   Hurricane Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation likely tonight.

ALZ261-262-FLZ201-MSZ075-076-078-079-052200-
Mobile Inland-Baldwin Inland-Escambia Inland-Perry-Greene-Stone-
George-
457 PM CDT Tue Sep 4 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southwest Alabama, northwest
Florida and southeast Mississippi.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required tonight.

ALZ051-053>058-060-FLZ205-052200-
Choctaw-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-Covington-
Okaloosa Inland-
457 PM CDT Tue Sep 4 2018

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama and northwest Florida.

.DAY ONE...Tonight.

Brief strong wind gusts possible with the passage of Tropical Storm
Gordon's outer rain bands.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation not expected to be required.

ALZ052-059-FLZ203-MSZ067-052200-
Washington-Escambia-Santa Rosa Inland-Wayne-
457 PM CDT Tue Sep 4 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required tonight.

FLZ202-204-052200-
Escambia Coastal-Santa Rosa Coastal-
457 PM CDT Tue Sep 4 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for northwest Florida.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.
   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.
   Flash Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required tonight.

FLZ206-052200-
Okaloosa Coastal-
457 PM CDT Tue Sep 4 2018

...HIGH RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for northwest Florida.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required tonight.

GMZ630>633-650-670-675-052200-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
457 PM CDT Tue Sep 4 2018

...HURRICANE WARNING IN EFFECT...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Hurricane Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Hurricane Warning.

GMZ634-635-655-052200-
Pensacola Bay System-Western Choctawhatchee Bay-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-
457 PM CDT Tue Sep 4 2018

...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Tropical Storm Warning.

GMZ636-052200-
Eastern Choctawhatchee Bay-
457 PM CDT Tue Sep 4 2018

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Tonight.

Winds and waves locally higher with the passage of Tropical Storm
Gordon's outer rain bands.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

In the hours before

Local storm report, Sep 4, 2:52 PM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
352 PM CDT TUE SEP 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TROPICAL STORM   15 SSE ROMAR BEACH      30.07N 87.55W
09/04/2018                   GMZ650             AL   BUOY

            BUOY 42012 REPORTED SUSTAINED WINDS OF 35
            KNOTS (40 MPH) AND GUSTS TO 47 KNOTS (54
            MPH.).

&&

JFB
Local storm report, Sep 4, 4:00 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
500 PM CDT TUE SEP 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TROPICAL STORM   15 SSE ROMAR BEACH      30.06N 87.55W
09/04/2018                   GMZ650             AL   BUOY

            BUOY 42012 REPORTED SUSTAINED WINDS OF 40.8
            KNOTS (47 MPH) AND GUSTS TO 50.5 KNOTS (58
            MPH.).

&&

DRJ
Special weather statement, Sep 4, 4:21 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Mobile AL
521 PM CDT TUE SEP 4 2018

ALZ057-058-042300-
Butler AL-Crenshaw AL-
521 PM CDT TUE SEP 4 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...BUTLER AND CRENSHAW COUNTIES UNTIL 600 PM CDT...

At 521 PM CDT, the strong thunderstorms were located along a line
extending from 3 miles southeast of Lapine to 4 miles north of
Rutledge to 3 miles west of Glenwood, and moving west at 35 mph.

Winds gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Greenville, Luverne, Rutledge, Glenwood, Petrey, Highland Home and
Lapine.

LAT...LON 3166 8616 3165 8616 3163 8617 3168 8691
      3196 8689 3196 8641 3203 8641 3204 8640
      3205 8640 3205 8630 3197 8630 3197 8620
      3196 8618 3189 8617 3183 8618 3181 8620
      3177 8620 3167 8615
TIME...MOT...LOC 2221Z 098DEG 31KT 3192 8625 3178 8629 3165 8623
Special weather statement, Sep 4, 4:33 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Mobile AL
533 PM CDT TUE SEP 4 2018

ALZ060-042315-
Covington AL-
533 PM CDT TUE SEP 4 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHERN COVINGTON COUNTY UNTIL 615 PM CDT...

At 533 PM CDT, the strong thunderstorms were located along a line
extending from Opp to 10 miles east of Andalusia to 14 miles
southeast of Heath, and moving northwest at 35 mph.

Winds gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Andalusia, Opp, River Falls, Red Level, Heath and Gantt.

LAT...LON 3121 8626 3109 8623 3135 8669 3137 8667
      3139 8667 3140 8666 3143 8667 3144 8669
      3152 8670 3152 8641 3151 8640 3145 8640
      3148 8637 3131 8619
TIME...MOT...LOC 2233Z 139DEG 32KT 3130 8628 3126 8631 3121 8630
Local storm report, Sep 4, 4:37 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
537 PM CDT TUE SEP 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TROPICAL STORM   EAST END OF DAUPHIN     30.25N 88.08W
09/04/2018                   GMZ631             AL   MESONET

            C-MAN MESONET SITE ON THE EAST END OF
            DAUPHIN ISLAND REPORTED SUSTAINED WINDS OF
            29.5 KNOTS (34 MPH) AND GUSTS TO 34.8 KNOTS
            (40 MPH).

&&

DVB
Local storm report, Sep 4, 4:59 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
559 PM CDT TUE SEP 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TROPICAL STORM   2 SSW BROOKLEY FIELD AS 30.58N 88.07W
09/04/2018                   MOBILE             AL   MESONET

            WEATHERFLOW MESONET SITE SOUTH-SOUTHWEST OF
            BROOKLEY FIELD REPORTED SUSTAINED WINDS OF
            30.4 KNOTS (35 MPH) AND GUSTS TO 37.3 KNOTS
            (43 MPH).

&&

DVB

The radar

The Mobile radar (KMOB), 86 km away, was scanning. The volume nearest the first event began at 13:56 UTC.

Open the radar archive at this moment

Event by event

4 flash flood, 1 tropical storm, 1 storm surge/tide. Local standard time, as filed.

Tropical Storm, Escambia Coastal

When
September 4, 5:00 PM CST to September 5, 12:00 AM CST
Where
Escambia Coastal forecast zone
Deaths
1 direct, 0 indirect
Reported by
Official NWS Observations
Coordinates
30.614, -87.341 (the zone’s center; the record gives no point)

Storm Surge/Tide, Escambia Coastal

When
September 4, 8:00 PM CST to September 5, 9:00 AM CST
Where
Escambia Coastal forecast zone
Reported by
Official NWS Observations
Coordinates
30.614, -87.341 (the zone’s center; the record gives no point)

Flash Flood, Escambia

When
September 5, 8:00 AM CST to 1:00 PM CST
Where
Escambia County, 0.6 mi WSW of Ensley to 0.43 mi S of Ensley
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
30.516, -87.279

The northbound and southbound US 29 ramps to Nine Mile road were closed due to flooding.

Flash Flood, Escambia

When
September 5, 9:00 AM CST to 1:00 PM CST
Where
Escambia County, 1.91 mi SSW of Pine Forrest to 1.88 mi S of Pine Forrest
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
30.493, -87.327

The Highway 90 bridge over Eight Mile Creek road was closed due to flooding.

Flash Flood, Escambia

When
September 5, 10:00 AM CST to 1:00 PM CST
Where
Escambia County, Ensley to 0.66 mi S of Ensley
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
30.520, -87.270

Water rescue between US 90 and Highway 97 in Ensley.

Flash Flood, Escambia

When
September 5, 10:00 AM CST to 1:00 PM CST
Where
Escambia County, 2 mi SE of Brownsville to 1.18 mi WSW of Pensacola
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
30.410, -87.246

Garden Street at A Street closed due to flooding.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Tropical Storm, Escambia Coastal2018-09-042FemaleMobile/Trailer HomeDirect

What these are

Tropical Storm
A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).
Storm Surge/Tide
Water pushed ashore above the normal tide by a storm’s winds and low pressure.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2018Every state in 2018This day in weather historyWarnings in Florida, September 2018The 2018 hurricane season

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 785090, 785089, 785170, 785171, 785172, 785173.